Publication

Betweenness relations in a categorical setting

Bruno, J.
McCluskey, A.
Szeptycki, P.
Citation
Bruno, J. McCluskey, A.; Szeptycki, P. (2017). Betweenness relations in a categorical setting. Results in Mathematics 72 (1), 649-664
Abstract
We apply a categorical lens to the study of betweenness relations by capturing them within a topological category, fibred in lattices, and study several subcategories of it. In particular, we show that its full subcategory of finite objects forms a Fraiss, class implying the existence of a countable homogenous betweenness relation. We furthermore show that the subcategory of antisymmetric betweenness relations is reflective. As an application we recover the reflectivity of distributive complete lattices within complete lattices, and we end with some observations on the Dedekind-MacNeille completion.
Funder
Publisher
Springer Nature
Publisher DOI
10.1007/s00025-017-0671-y
Rights
Attribution-NonCommercial-NoDerivs 3.0 Ireland